MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer made a general complaint during a meeting at the recent (b)(6) convention.The customer reported abo discrepancies on ih-1000.He stated that one of the wells of the back type had no reaction when a positive reaction was expected.Furthermore he stated that the reactions were correctly positive in the tube test.The customer has been observing this issue on single patient samples since (b)(6), but just mentioned this issue during the (b)(6) on october 23, 2019.The customer provided ih-1000 images of six specimens which had caused allegedly false negative reactions in the reverse typing.These six samples were tested on (b)(6) (one specimen), (b)(6) (one specimen), (b)(6) (one specimen), (b)(6) (two specimen) and (b)(6) (one specimen), 2019.We are still trying to get all missing information like e.G.Lot number and concomitant products from the customer.
 
Additional Manufacturer Narrative
The initial report on this incident was issued for article number 813182100, ih-card abd(dvi-)-conf; 288 cards.This was not correct.The customer used instead ih-card abo/d(dvi+)+rev a1,b; 288 cards, article number 813112100.We apologize for this mistake.
 
Event or Problem Description
The customer made a general complaint during a meeting at the aabb convention in 2019 and reported abo discrepancies on ih-1000.The customer stated that one of the wells of the back type had no reaction when a positive reaction was expected.Furthermore, the customer stated that the reactions were correctly positive in the tube test.The customer has observed this issue with single patient samples since (b)(6) 2019 but voiced his complained only in october 2019.The customer provided ih-1000 images of six specimens which confirmed the false negative reactions in the reverse typing.These six samples were tested on (b)(6) (one specimen), (b)(6) (one specimen), (b)(6) (one specimen), (b)(6) (two specimen) and (b)(6) (one specimen), 2019.Due to the discrepancy between forward and reverse typing the ih-1000 stated "abo not interpretable" and no incorrect results were released.Because of the time lapse between observing these false negative reactions and filing his complaint, the customer was not able to return the supposedly defective product, the affected patient donor samples that had reacted false negative in reverse typing as well as the needed trace files for further investigation.Furthermore, due to the short shelf life of the reagent red blood cells no testing of the ih-cell a1&b used at the customer site was possible.Apart from this the customer did not provide the lot no of used ih-cell a1&b.However, no further complaints were received regarding the affected ih-card configurations.Without the affected patient samples and/or further information e.G.About disease or age, it was impossible to perform a thorough complaint investigation.The section limitation of the instruction for use contains an appropriate note: "decreased or missing abo antibody reactivity may be seen in disease states, the elderly or infants resulting in false negative reactions." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.As the instruction for use already contains an appropriate note, no further investigations or actions were initiated.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9346454
Report Number9610824-2019-00064
Device Sequence Number11664792
Product Code QHR
UDI-Device Identifier07611969964604
UDI-Public(01)07611969964604(17)UNKNOWN(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number813112100
Device Lot Number8905110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, # 5100056; IH-1000, # 5100056